Georgia, 2005

Flash Flood and Damaging Wind in Georgia, June 8, 2005

June 8, 2005 · NWS FFC · 2 events in 1 county or zone

1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 9:15 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 9:15 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT TUE JUN 7 2005

.UPDATE...
PRECIPITATION WINDING DOWN TUESDAY EVENING AS RAIN-COOLED AIR HAS
SPREAD ACROSS MUCH OF THE AREA. POCKETS OF INSTABILITY REMAIN WITH
MULTIPLE LOW LEVEL BOUNDARIES. THIS ALONG WITH A LITTLE LIFT
FROM WEAK MID LEVEL TROUGH MAKES LEAVING 20 PERCENT POPS
THE PRUDENT THING TO DO. WILL MENTION PATCHY FOG AS SOME AREAS
ARE NEAR SATURATION AND CLOUDS WILL THIN OUT.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

15
Hazardous weather outlook, Jun 7, 10:34 AM EST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT TUE JUN 7 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
A WEAK PRESSURE PATTERN AT THE SURFACE WILL REMAIN OVER GEORGIA AS
TROPICAL MOISTURE MOVES ACROSS THE STATE.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALIZED HEAVY RAIN.

.DISCUSSION...
SURFACE HEATING AND LINGERING OUTFLOW BOUNDARIES FROM YESTERDAYS
THUNDERSTORMS WILL AID IN THUNDERSTORM DEVELOPMENT...MAINLY THIS
AFTERNOON. CAPE VALUES WILL BE LESS THAN YESTERDAY WITH VALUES OF
1000 TO 1600 EXPECTED. THE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LEVELS...HOWEVER PEA SIZE HAIL AND WINDS GUSTING TO NEAR 40
MPH ARE POSSIBLE.

ALSO...DUE TO LIGHT WIND SPEEDS ALOFT...THE THUNDERSTORMS WILL BE
NEARLY STATIONARY. THEREFORE THERE IS A THREAT OF LOCALIZED HEAVY
RAIN WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD
PRODUCE BRIEF LOCALIZED FLOODING OF SMALL STREAMS AND LOW SPOTS IN
ROADS AND HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON
AND EVENING.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 7, 6:42 PM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT TUE JUN 7 2005

GAZ014-015-023-025-035-080030-

742 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN BARROW...JACKSON...HALL...DAWSON AND LUMPKIN COUNTIES UNTIL 830
PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MCKEE TO FLOWERY BRANCH TO
BETHLEHEM...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH
THESE STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Jun 7, 6:54 PM EST, 5 hours 15 minutes before
GAZ082-080030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT TUE JUN 7 2005

GAZ082-080030-

754 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN BIBB COUNTY UNTIL 830 PM EDT...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUTLAND THE THUNDERSTORM WAS NEARLY
STATIONARY. A WEATHER SERVICE SPOTTER INDICATED PEA-SIZE HAIL AND
STRONG WIND GUSTS THAT CAUSED ISOLATED TREE TOP DAMAGE AT 745 PM
EDT.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
SOUTHERN BIBB. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 830 PM EDT.

KDF
Special weather statement, Jun 7, 7:48 PM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT TUE JUN 7 2005

GAZ058-071-080115-

848 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN MONROE AND BUTTS COUNTIES UNTIL 915 PM EDT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLOVILLA TO BOLINGBROKE. THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
Special weather statement, Jun 7, 7:59 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT TUE JUN 7 2005

GAZ016-080130-

859 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN
WHITE COUNTY UNTIL 930 PM EDT...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAUTEE...MOVING NORTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 930 PM EDT.
Special weather statement, Jun 7, 8:12 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT TUE JUN 7 2005

GAZ024-080145-

912 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN
BANKS COUNTY UNTIL 945 PM EDT...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOMER...MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 945 PM EDT.

The radar

The Greer radar (KGSP), 130 km away, was scanning. The volume nearest the first event began at 05:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Banks

When
June 8, 12:09 AM EST to 12:38 AM EST
Where
Banks County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
34.350, -83.483

The Banks County News of Homer reported that trees were down around the county at 11 different locations.

Flash Flood, Banks

When
June 8, 1:30 AM EST to 3:45 AM EST
Where
Banks County, 1 mi SSW of Hollingsworth
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
34.417, -83.500

The Banks County Emergency Management Director reported that very heavy rain from thunderstorms caused Mountain Creek to rapidly exceed its banks and wash out an earthen bridge on Dalton Road just south of Hollingsworth. As a result, the road was closed. Little Nails Creek in the same area also exceeded its banks and washed out a portion of Moss Mill Road, a gravel road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458649, 5458648.